Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Dec 11, 2011, 2:13 PM PST. It took effect at Dec 12, 2011, 10:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2011, 2:13 PM PST (22:13 UTC)
- In effect from
- Dec 12, 2011, 10:00 AM PST
- Expired
- Dec 13, 2011, 8:48 AM PST
- In force
- 23 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWUS46 KHNX 112213 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 213 PM PST SUN DEC 11 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... .A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM MONDAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY. CAZ095-120615- /O.UPG.KHNX.WS.A.0016.111212T1500Z-111213T0800Z/ /O.NEW.KHNX.WS.W.0013.111212T1800Z-111213T1800Z/ KERN COUNTY MOUNTAINS- 213 PM PST SUN DEC 11 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET. 1 TO 3 INCHES ALONG THE INTERSTATE 5 AND HIGHWAY 58 PASSES. SNOW LEVELS AROUND 5000 FEET BUT MAY LOWER TO 3500 FEET BY MONDAY NIGHT. * TIMING: THE HEAVIEST SNOW IS EXPECTED TO OCCUR MONDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: TEHACHAPI...FRAZIER PARK...LEBEC...PINE MOUNTAIN CLUB * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MV WEATHER.GOV/HANFORD
6 follow-up statements
770 WWUS46 KHNX 120507 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 907 PM PST SUN DEC 11 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... .A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM MONDAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY. CAZ095-121300- /O.CON.KHNX.WS.W.0013.111212T1800Z-111213T1800Z/ KERN COUNTY MOUNTAINS- 907 PM PST SUN DEC 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET. 1 TO 4 INCHES ALONG THE INTERSTATE 5 AND HIGHWAY 58 PASSES. SNOW LEVELS AROUND 5000 FEET MONDAY BUT MAY LOWER TO 3000 FEET BY LATE MONDAY NIGHT. * TIMING: THE HEAVIEST SNOW IS EXPECTED TO OCCUR MONDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: TEHACHAPI...FRAZIER PARK...LEBEC...PINE MOUNTAIN CLUB * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ JMB WEATHER.GOV/HANFORD
165 WWUS46 KHNX 121110 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 310 AM PST MON DEC 12 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... ...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN COUNTY DESERT... .A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM TODAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE AIRMASS WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT AT ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING LATER THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY. CAZ095-121915- /O.EXT.KHNX.WS.W.0013.111212T1800Z-111213T2000Z/ KERN COUNTY MOUNTAINS- 310 AM PST MON DEC 12 2011 ...WINTER STORM WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO NOON PST TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET BY LATE TONIGHT AFFECTING THE KERN RIVER VALLEY. * TIMING: SNOW WILL DEVELOP THIS MORNING WITH THE HEAVIEST SNOW OCCURRING THIS AFTERNOON AND OVERNIGHT. * LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...BEAR VALLEY SPRINGS...LAKE ISABELLA...WOFFORD HEIGHTS...KERNVILLE. * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ098-099-121915- /O.NEW.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 310 AM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR ELEVATIONS AT OR ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS AT ELEVATIONS AT OR ABOVE 2500 FEET. * SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL PASO MOUNTAINS. MAJOR POPULATIONS CENTERS SUCH AS RIDGECREST...CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS RANGING FROM 1-4 INCHES. * ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. * TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING OVERNIGHT INTO TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH OVERNIGHT TONIGHT. * IMPACTS:TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE TRAFFIC DELAYS OR CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DUDLEY WEATHER.GOV/HANFORD
214 WWUS46 KHNX 121906 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1106 AM PST MON DEC 12 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... ...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN COUNTY DESERT... .A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE AIRMASS WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT AT ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING LATE THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY. CAZ095-130200- /O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/ KERN COUNTY MOUNTAINS- 1106 AM PST MON DEC 12 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET BY LATE TONIGHT AFFECTING THE KERN RIVER VALLEY. * TIMING: SNOW WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH THE HEAVIEST SNOW OCCURRING THIS EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...BEAR VALLEY SPRINGS...LAKE ISABELLA...WOFFORD HEIGHTS...KERNVILLE. * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ098-099-130200- /O.CON.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1106 AM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR ELEVATIONS AT OR ABOVE 2500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS AT ELEVATIONS AT OR ABOVE 2500 FEET. * SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL PASO MOUNTAINS. MAJOR POPULATIONS CENTERS SUCH AS RIDGECREST... CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS RANGING FROM 1-4 INCHES. * ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. * TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING OVERNIGHT INTO TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH OVERNIGHT TONIGHT. * IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE TRAFFIC DELAYS OR CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DS WEATHER.GOV/HANFORD
090 WWUS46 KHNX 130157 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 557 PM PST MON DEC 12 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... ...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN COUNTY DESERT... .A COLD WINTER STORM SYSTEM WILL CONTINUE TO AFFECT SOUTHERN CALIFORNIA THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE AIRMASS WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT AT ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING LATER THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY. CAZ095-131200- /O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/ KERN COUNTY MOUNTAINS- 557 PM PST MON DEC 12 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET BY LATE TONIGHT AFFECTING THE KERN RIVER VALLEY. * TIMING: SNOW WILL CONTINUE TO DEVELOP AND SNOW LEVELS WILL LOWER THROUGHOUT THE EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ098-099-131200- /O.CON.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 557 PM PST MON DEC 12 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS. * SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL PASO MOUNTAINS. MAJOR POPULATION CENTERS SUCH AS RIDGECREST... CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS RANGING FROM 1-4 INCHES. * ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. * TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING OVERNIGHT INTO TUESDAY MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH OVERNIGHT TONIGHT. * IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE TRAFFIC DELAYS OR CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WEATHER.GOV/HANFORD
787 WWUS46 KHNX 131142 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 342 AM PST TUE DEC 13 2011 ...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS... ...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN COUNTY DESERT... .A COLD WINTER STORM SYSTEM WILL CONTINUE TO AFFECT SOUTHERN CALIFORNIA THROUGH THIS MORNING. HEAVY SNOWFALL WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CONTINUE TO CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH THE MORNING. CAZ095-132000- /O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/ KERN COUNTY MOUNTAINS- 342 AM PST TUE DEC 13 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET THROUGH THE MORNING AFFECTING THE KERN RIVER VALLEY. * TIMING: SNOW WILL CONTINUE TO DEVELOP AND SNOW LEVELS WILL LOWER THROUGH THE MORNING. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA * WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE. * IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING INTERSTATE 5 AND HIGHWAYS 58 AND 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ CAZ098-099-132000- /O.CON.KHNX.WW.Y.0020.000000T0000Z-111213T2000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 342 AM PST TUE DEC 13 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE KERN COUNTY DESERTS. * SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO AS MUCH AS 6 TO 10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL PASO MOUNTAINS. MAJOR POPULATION CENTERS SUCH AS RIDGECREST...CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS RANGING FROM 1 TO 4 INCHES. * ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. * TIMING: RAIN AND SNOW CONTINUING THIS MORNING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * WINDS: NORTHEAST 10 TO 20 MPH. * IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE TRAFFIC DELAYS OR CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WP WEATHER.GOV/HANFORD
319 WWUS46 KHNX 131648 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 848 AM PST TUE DEC 13 2011 CAZ095-131800- /O.CAN.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/ KERN COUNTY MOUNTAINS- 848 AM PST TUE DEC 13 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER STORM WARNING FOR THE KERN COUNTY MOUNTAINS. SCATTERED SHOWERS WILL LINGER THROUGH THIS AFTERNOON...BUT SNOW ACCUMULATIONS ARE NOT EXPECTED. THEREFORE THE WINTER STORM WARNING FOR THE KERN COUNTY MOUNTAINS HAS BEEN CANCELLED. $$ CAZ098-099-131800- /O.CAN.KHNX.WW.Y.0020.000000T0000Z-111213T2000Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 848 AM PST TUE DEC 13 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE KERN COUNTY DESERTS. SCATTERED SHOWERS WILL LINGER THROUGH THIS AFTERNOON...BUT SNOW ACCUMULATIONS ARE NOT EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY FOR THE KERN COUNTY DESERTS HAS BEEN CANCELLED. $$ DS WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 10:12 AM PST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 11, 10:12 AM PST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1012 AM PST SUN DEC 11 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE IS EXPECTED TO TRANSIT SOUTH ALONG THE COAST BY TONIGHT, INCREASING CLOUDS AND CHANCES OF PRECIPITATION OVER THE AREA THROUGH TUESDAY. && .UPDATE... SOME HIGH LEVEL CLOUDS CROSSING CENTRAL CALIFORNIA THIS MORNING. CLOUDS SHOULD BE ON THE DECREASE THIS AFTERNOON AS MOISTURE MOVES INTO NEVADA. STRONGER WESTERLIES WILL DEVELOP TODAY AS A STORM SYSTEM DEVELOPS OFFSHORE. THIS SHOULD RESULT IN SLIGHTLY COOLER HIGH TEMPERATURES FOR MUCH OF THE AREA. NO UPDATES PLANNED THIS MORNING. .DISCUSSION...MID AND HIGH LEVEL MOISTURE IS MOVING INTO THE AREA THIS MORNING AS THE BIG PROTECTING RIDGE OF HIGH PRESSURE HEADS WELL TO THE EAST. A COUPLE OF WEAK VORTICITY CENTERS ARE NOTED ON WATER VAPOR IMAGERY WITH THE MAIN UPCOMING WEATHER FEATURE TAKING SHAPE NEAR 35N/135W. FORECAST MODELS CONTINUE TO BE STEADFAST IN DEVELOPING THIS SYSTEM INTO A CLOSED LOW AND THEN BRINGING IT ONSHORE OVER SOUTHERN CALIFORNIA ON MONDAY NIGHT. IF THIS TRACK PANS OUT THE MAIN THREAT OF PRECIPITATION WILL BE OVER THE SOUTHERN PART OF THE FORECAST AREA, ESPECIALLY THE KERN COUNTY MOUNTAIN AND DESERT AREAS. GIVEN THIS TRACK, THE SNOW LEVELS WILL NEED TO BE CLOSELY MONITORED AS THE EASTERLY FLOW WILL USUALLY ALLOW FOR COLD AIR ADVECTION AND THE DRYNESS OF THE AIRMASS IN THE LOWER LEVELS COULD EASILY ALLOW FOR EVAPORATIVE PROCESSES TO DRIVE THE SNOW LEVEL TO 2500 FEET OR LOWER. FORECAST SOUNDINGS WILL NEED TO BE WATCHED CLOSELY IF FUTURE MODEL SOLUTIONS KEEP THE TRACK OF THE LOW INTACT. AS FOR THE KERN COUNTY MOUNTAINS, THE WINTER STORM WATCH LOOKS FINE AND IT WILL REMAIN IN EFFECT. AGAIN THIS INCOMING SYSTEM WILL AFFECT MAINLY THE SOUTHERN PARTS OF THE AREA AS THE VERY AMPLIFIED PATTERN IS NOT SUITED FOR WEST TO EAST SYSTEMS. SHORTWAVE RIDGING IS THEN PROJECTED TO BUILD INTO CALIFORNIA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO THE WEST ON THURSDAY. GFS AND ECMWF MODELS DIFFER ON THE TRACK OF THE LOW HOWEVER CENTRAL OR SOUTHERN CALIFORNIA IS A TARGET. I HAVE INCREASED POPS TO SLIGHT CHANCE FOR THURSDAY AND FRIDAY. FORECAST MODELS DO AGREE (AT LEAST AT THIS TIME) THAT THIS LOW WILL NOT EJECT EAST AND RATHER SET UP OVER NORTHERN BAJA OR ARIZONA NEXT WEEKEND. COULD BE WINDY AGAIN IF THIS PATTERN HOLDS OUT. && .AVIATION... IN THE SAN JOAQUIN VALLEY...AREAS OF MVFR IN HZ/BR. AREAS OF -SHRA SPREADING EASTWARD ACROSS THE VALLEY 00Z-18Z MONDAY. VFR OVER MOUNTAINS WITH AREAS OF MVFR CIGS AND LOCAL MOUNTAIN OBSCURATIONS IN -RA/-SN DEVELOPING 00Z-18Z MONDAY. DESERT AREAS...VFR WITH AREAS OF -RA/-SN 06Z-18Z MONDAY. && .AIR QUALITY ISSUES... ON SUNDAY DECEMBER 11 2011... UNHEALTHY FOR SENSITIVE GROUPS IN KERN... KINGS AND TULARE COUNTIES. FIREPLACE/WOOD STOVE BURNING IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA... MERCED AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING CAZ095. && PUBLIC...MV AVN/FW...MENDENHALL SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 10, 3:30 PM PST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 330 PM PST SAT DEC 10 2011 CAZ095-112330- KERN COUNTY MOUNTAINS- 330 PM PST SAT DEC 10 2011 ...WINTER WEATHER... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER WEATHER CONDITIONS IS EXPECTED SUNDAY NIGHT THROUGH TUESDAY MORNING. PLEASE SEE THE LATEST WINTER STORM WATCH ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE SAN JOAQUIN VALLEY HANFORD, CA /WWUS46 KHNX/ OR /SFOWSWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JONES
In the hours before
Special weather statement, Dec 11, 2:00 PM PST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 200 PM PST SUN DEC 11 2011 CAZ089>099-120600- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 200 PM PST SUN DEC 11 2011 ...RAIN AND MOUNTAIN SNOW POSSIBLE TONIGHT THROUGH MONDAY... A LOW PRESSURE CENTER WILL MOVE ACROSS SOUTHERN CALIFORNIA DURING THE NEXT FEW DAYS...BRINGING THE FIRST CHANCE OF MEASURABLE PRECIPITATION TO THE CENTRAL CALIFORNIA INTERIOR IN NEARLY THREE WEEKS. RAIN AND MOUNTAIN SNOW WILL BEGIN TO MOVE INTO THE AREA LATE THIS EVENING...SPREADING EASTWARD OVERNIGHT. THE BEST CHANCE OF PRECIPITATION WILL BE MONDAY AND MONDAY NIGHT BEFORE THE STORM MOVES OUT OF THE AREA TO THE SOUTHEAST EARLY TUESDAY. BECAUSE OF THE PATH OF THE STORM...MOST OF THE PRECIPITATION WILL BE OVER KERN COUNTY...WITH LOWER AMOUNTS FURTHER NORTH. RAINFALL IN THE SAN JOAQUIN VALLEY IS EXPECTED TO VARY FROM AROUND A TENTH OF AN INCH NEAR BAKERSFIELD TO A FEW HUNDREDTHS SOUTH OF FRESNO. AREAS FURTHER NORTH IN THE VALLEY MAY ONLY SEE A TRACE OF RAIN OR NONE AT ALL. SNOWFALL AMOUNTS WILL VARY FROM AS MUCH AS 8 INCHES OVER THE HIGHER PEAKS IN THE KERN COUNTY MOUNTAINS...TO 3 INCHES IN TULARE COUNTY. ONLY TRACE AMOUNTS OF SNOW ARE EXPECTED NORTH TOWARD YOSEMITE NATIONAL PARK. SNOW LEVELS WILL START AT 4000 FEET...LOWERING TO 3500 FEET LATE MONDAY. RAIN WILL SPREAD INTO KERN COUNTY DESERT AREAS MONDAY...WITH A FEW TENTHS OF AN INCH POSSIBLE BY EARLY TUESDAY. SNOW WILL BE MIXED WITH THE RAIN AT TIMES...WITH A FEW INCHES OF SNOW ACCUMULATION POSSIBLE ABOVE 3500 FEET IN THE FOOTHILLS AND OVER THE EL PASO AND RAND MOUNTAIN RANGES. MENDENHALL WEATHER.GOV/HANFORD
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.